MAUDE Adverse Event Report: TERUMO CARDIOVASCULAR COSTA RICA LLC TERUMO CARDIOVASCULAR PROCEDURE KIT; CARDIOVASCULAR PROCEDURE KIT - CONVENIENCE TUBING PACK

TERUMO CARDIOVASCULAR COSTA RICA LLC TERUMO CARDIOVASCULAR PROCEDURE KIT; CARDIOVASCULAR PROCEDURE KIT - CONVENIENCE TUBING PACK
Model Number CX-FR248
Medical Device Problem Code Fluid/Blood Leak (1250)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 11/20/2024
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The complaint was reported to the manufacturer on 20-nov-2024 and was initially deemed to be not reportable.Although there was no serious patient harm identified, additional information was received on 03-jan-2025 that there was an unknown amount of blood loss from the patient during a pediatric case and therefore this report is being submitted to the appropriate national competent authority.
 
Event or Problem Description
It was reported that during use of the device for cardiopulmonary bypass (cpb), the arterial tubing at the oxygenator outlet was not properly inserted and the clamp was not tight enough.There was an unknown amount of blood loss during the procedure on a pediatric patient.The surgery was completed successfully.There was no delay, nor adverse consequences to the patient.
 
Additional Manufacturer Narrative
The reported complaint was confirmed.Upon review of the provided photograph, it was noted that the tubing was not pushed past the second barb of the connection and was therefore not all the way on the connection.As a result, this could have caused improper placement of the tie band, causing it to be loose.If additional information becomes available on this complaint that would alter the facts and/or conclusion, a supplemental report will be filed accordingly.
 
Event or Problem Description
Per clinical review: this complaint from the user facility involved an oxygenator and tubing pack that had a blood leak develop at the arterial outlet port and tubing connection that was factory tie-banded.This occurred during cardiopulmonary bypass.There was a loss of blood from a slow drip, but the volume of blood loss was not objectively measurable per the reported information.The oxygenator was not changed out.There was no delay and the surgery was successfully completed.The oxygenator was not returned to the manufacturer for investigation.A picture was shared by the user.

Brand Name
TERUMO CARDIOVASCULAR PROCEDURE KIT
Common Device Name
CARDIOVASCULAR PROCEDURE KIT - CONVENIENCE TUBING PACK
Manufacturer (Section D)
TERUMO CARDIOVASCULAR COSTA RICA LLC
calle 58
cartago, zona franca la lima 30106
CS  30106
Manufacturer (Section G)
SAME
Manufacturer Contact
douglas patton
6200 jackson road
ann arbor, MI 48103
7346634145
MDR Report Key21106692
Report Number3017987980-2025-00002
Device Sequence Number20850003
Product Code OEZ
UDI-Device Identifier00699753518414
UDI-Public(01)00699753518414(10)0000400375(17)250331
Combination Product (Y/N)N
Initial Reporter CountryUS
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Other,Foreign,Health Professional,User Facility,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 05/07/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date03/31/2025
Device Model NumberCX-FR248
Device Lot Number0000400375
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 01/03/2025
Supplement Date Received by Manufacturer04/23/2025
Initial Report FDA Received Date01/08/2025
Supplement Report FDA Received Date05/07/2025
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured07/28/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown